A woman burned to 90%, because of a bad reaction : what is the penicillin allergy ?

Une femme brûlée à 90% à cause d'une mauvaise réaction : qu'est-ce que l'allergie à la pénicilline ?

A young woman has had an allergic reaction to penicillin in 2017. She has developed the syndrome of Lyell, who has put his life in danger. You made the point about allergic reactions to this type of antibiotics, rare but can be very serious.

Une femme brûlée à 90% à cause d'une mauvaise réaction : qu'est-ce que l'allergie à la pénicilline ?Pollen Allergies : 5 behaviors to avoid in order not to aggravate the symptômesLa scarlet fever now resistant to antibiotiquesLes antibiotics are they ineffective because of agriculture ?Antibiotics : they reduce the effectiveness of the immunothérapie6 myths about antibiotics

It is taking a treatment based on penicillin in September 2017 that Camille Lagier suddenly have a reaction, ” she says in a video of girl scouting. The doctors tell him diagnose the “syndrome of Lyell”. The pathology is severe, is characterized by the destruction of the superficial layer of the skin and mucous membranes. It is caused most often by an allergy drug, in this case, penicillin.

The body of Camille Lagier was covered with burning and itching about 90% of its surface. After two weeks spent in the service of the Great Burnt and a week in service to dermatology in the south of France, the patient of 28 years has survived, and educates the viewers through his blog.

This syndrome is very rare, is the affection dermatological the most severe. What are the other allergic reactions to penicillin ? It makes the point.

View this post on Instagram

[6 MONTHS] It was 6 months ago now. 🍂🍁 Fast the time goes! I would never have believed that one day I could smile again, and I would never (ever ever) thought I was going to accept my new body !!!! I was entitled to a second chance, so now I move forward, I like it, I find it beautiful. My scars are a pride and smile that I display also 😊😊😊😊 LIFE IS BEAUTIFUL beautiful BEAUTIFUL BELLEEEEEEE!!!!!!! (The latest pictures are from today !) . 🇺 🇸 : ‘It was 6 months ago now. 🍂🍁 Time flies! I never thought that one day I could smile again, and I would never (never ever lol) thought I would accept my new body !!!! Life gave me a second chance, so now I go forward, I love myself, I find myself beautiful. I am so proud of my scars !! LIFE IS BEAUTIFUL 😊 (I Took the last photos today !!) ♥️♥️♥️♥️♥️♥️♥️♥️♥️🌟🌟🌟🌟🌟👋👋👋👋✊✊✊✊ ________________________ #Lyell #LyellSyndrome #Fighter #Inspiration #HappinessTherapy #StevenJohnsonSyndrome #NeverGiveUp #Love #Hope #SyndromeDeLyell #Motivation #TEN #Toxicepidermalnecrolysis #SJS #Dermatology #SkinCare #SecondeChance #Quote #StevenJohnson #DesMotsDoux #Quote #Stronger #Interview #Survivor #Resilience #Scars #Warrior #Love #Thanks #ThankYou

A post shared by Camille | After My Lyell🌙⭐️ (@aftermylyell) on Apr 7, 2018 at 10:37am PDT

Allergy to penicillin

The penicillins are a family of antibiotics with many drugs such as amoxicillin. They are effective in a large number of bacterial infections. In the event of exposure to this molecule, the allergic reactions are rare but can be serious. Among them :

  • crisis of urticaria
  • fever
  • skin burns
  • difficulty breathing
  • Angioedema
  • abdominal pain
  • anaphylactic shock

The allergic symptoms may occur up to several weeks after the start of treatment. In rare cases, the syndrome, toxic epidermal necrolysis, as suffered Camille Lagier, may occur. We also speak of “Stevens-Johnson syndrome,” when body surface area affected is less than 30%. It is necessary to consult the emergency room in the immediate future. Patients are then treated in intensive care and the mortality rate is important, 30%, according to a report established by Dr. Hélène Durox during the National Days of infectious disease.

Perform allergy testing

In the case of suspected allergy, it is important to check with your doctor allergist. A balance sheet is indicated, including skin tests. It will help to establish a diagnosis and provide guidance for subsequent use of antibiotics. However, it is contraindicated to perform these tests in individuals with a syndrome known as Stevens-Johnson syndrome, toxic epidermal necrolysis.

Estelle Priam

Fill 2

Share Button